Format

Send to

Choose Destination
Cardiovasc J Afr. 2010 Mar-Apr;21(2):109-12.

Amiodarone-induced QT prolongation in a newly transplanted heart associated with recurrent ventricular fibrillation.

Author information

1
Cedars Sinai Heart Institute, Division of Cardiology, Division of Cardiothoracic Surgery, Comprehensive Transplant Center, Cedars Sinai Medical Center, Los Angeles, and University of California Los Angeles, (UCLA), Los Angeles, USA.

Abstract

Anti-arrhythmic drugs such as amiodarone have the potential to prolong QT intervals, which can result in torsades de point arrhythmia. It is unknown whether amiodarone, given to a recipient prior to cardiac transplantation, can cause arrhythmia in a newly transplanted donor heart. We report on a case of a 71-year-old male patient who had received intravenous and oral amiodarone prior to transplantation, which was associated with QT prolongation in the transplanted heart after re-exposure to the drug during subsequent episodes of ventricular fibrillation. An ICD was implanted, which has not been described that soon after cardiac transplantation. Amiodarone, given to a recipient, might cause QT prolongation in a donor heart after transplantation, possibly due to its long half-life and increased bioavailability caused by interaction with immunosuppressive drugs.

PMID:
20532436
[Indexed for MEDLINE]
Free full text

Supplemental Content

Full text links

Icon for Medical Research Council of South Africa
Loading ...
Support Center